Alert archive / Florida / Gale Watches in 2017
Gale Watch 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this gale watch at Jan 21, 2017, 2:21 PM EST. It took effect at Jan 22, 2017, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 21, 2017, 2:21 PM EST (19:21 UTC)
- In effect from
- Jan 22, 2017, 4:00 PM EST
- Expired
- Jan 22, 2017, 3:21 AM EST
- In force
- Issued by
- NWS Jacksonville, FL
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this gale watch went out at Jan 21, 9:54 AM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Jan 21, 9:54 AM EST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
954 AM EST Sat Jan 21 2017
.UPDATE...
SPC has expanded the Enhanced Risk of severe weather area to
include much of southeast Georgia for this afternoon, and
again for overnight tonight. Hi-res models are showing a squall
line entering southeast Georgia this afternoon and then
progressing towards the I-10 corridor by the evening while
weakening. The main threats along the squall line will be
damaging winds in excess of 60 mph, and isolated tornadoes cannot
be ruled out. In addition, temperatures are forecast to fall to
-13 to -14C at 500mb this afternoon in southeast Georgia, and
rather large hail is possible. South to southwesterly winds will
increase to 10-15 mph with higher gusts this afternoon, and very
warm temperatures with near record to record highs are expected.
Highs will reach the low to mid 80s across much of the region.
Models are struggling with the evolution of the second round of
severe weather tonight. The ECMWF shows this the best as the
second wave moves across the southeast. The low-level jet is
forecast to strengthen, and 0-1km helicity values are forecast to
increase to >400 m2/s2 across portions of southeast Georgia and
the Suwannee Valley overnight tonight. An area of convection is
forecast to move into the panhandle of Florida and then into the
Suwannee Valley and across southeast Georgia late in the night.
This could be a very dangerous situation across the area mentioned
late tonight as supercells develop and move into the region,
with significant severe weather including strong tornadoes (EF2
or greater) possible.
Significant severe weather in the form of a squall line is also
forecast to move through the region on Wednesday, with the main
threat being damaging winds with winds in excess of 75 mph.
Isolated tornadoes are also possible within the squall line, and
especially if discreet cells develop out ahead of the line.
&&
.AVIATION...
IFR/LIFR CIGS and fog this morning will become VFR by the
afternoon across the region. A line of showers/storms is forecast
to move into southeast Georgia this afternoon, and may reach the
TAF sites late in the afternoon or early evening. Southwesterly
winds will increase to 10-15 knots this afternoon with higher
gusts.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 78 63 78 52 / 90 90 90 30
SSI 75 63 74 55 / 90 80 90 50
JAX 84 64 79 54 / 50 60 90 50
SGJ 82 64 79 56 / 30 50 80 70
GNV 83 64 78 53 / 30 50 90 50
OCF 84 64 80 56 / 20 40 90 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 4 AM Sunday to 10 AM EST Tuesday for
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
&&
Kennedy//GuilletHazardous weather outlook, Jan 21, 9:59 AM EST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 959 AM EST SAT JAN 21 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-221500- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 959 AM EST SAT JAN 21 2017 ...SIGNIFICANT SEVERE STORMS THIS EVENING THROUGH SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE SHOWERS AND THUNDERSTORMS WILL SPREAD INTO THE SOUTHEAST GEORGIA THIS AFTERNOON...AND ALONG THE I-10 CORRIDOR IN NORTHEAST FLORIDA THIS EVENING. ANOTHER ROUND OF STORMS...SOME STRONG TO SEVERE...WILL MOVE INTO THE SUWANNEE VALLEY AND SOUTHEAST GEORGIA LATE TONIGHT. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL BE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A STRONG COLD FRONT WILL CROSS THE REGION ON SUNDAY. STRONG TO SEVERE STORMS ARE LIKELY ON SUNDAY WITH DAMAGING WINDS THE MAIN THREAT. ISOLATED TORNADOES AND LARGE HAIL WILL ALSO BE POSSIBLE. TOTAL STORM RAINFALL AMOUNTS ARE EXPECTED TO BE IN THE TWO TO FIVE INCH RANGE ACROSS SOUTHEAST GEORGIA AND THE ONE TO THREE INCH RANGE ACROSS NORTHEAST FLORIDA. SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR THE COASTAL WATERS LATE TONIGHT INTO TUESDAY MORNING. GALE FORCE GUSTS ARE POSSIBLE OFFSHORE SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED WHEN WATCHES AND/OR WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jan 21, 1:38 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
138 PM EST SAT JAN 21 2017
GAZ132>135-211930-
Jeff Davis GA-Bacon GA-Appling GA-Coffee GA-
138 PM EST SAT JAN 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BACON...EASTERN JEFF
DAVIS...EAST CENTRAL COFFEE AND NORTHWESTERN APPLING COUNTIES UNTIL
230 PM EST...
At 138 PM EST, Doppler radar was tracking a strong thunderstorm near
West Green, or near Douglas, moving northeast at 40 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Douglas, Baxley, Graham, West Green, Denton, Pine Grove and Grays
Landing.
LAT...LON 3195 8241 3196 8240 3195 8239 3196 8239
3195 8237 3194 8238 3194 8237 3179 8222
3149 8283 3157 8292 3196 8246 3197 8243
TIME...MOT...LOC 1838Z 231DEG 34KT 3158 8280
NELSONSpecial weather statement, Jan 21, 1:56 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
156 PM EST SAT JAN 21 2017
GAZ132-133-149-212000-
Jeff Davis GA-Atkinson GA-Coffee GA-
156 PM EST SAT JAN 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFF DAVIS...COFFEE
AND WESTERN ATKINSON COUNTIES UNTIL 300 PM EST...
At 156 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Scotland to near Pridgen to near Lenox.
Movement was northeast at 60 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Douglas, Hazlehurst, Pearson, Willacoochee, Broxton, Ambrose,
Snipesville, Pridgen and Denton.
LAT...LON 3197 8246 3162 8279 3119 8288 3118 8305
3128 8303 3134 8307 3140 8314 3146 8315
3151 8308 3161 8306 3166 8300 3178 8300
3178 8287 3192 8268 3196 8255 3195 8249
3196 8250 3197 8248
TIME...MOT...LOC 1856Z 246DEG 53KT 3203 8283 3167 8300 3126 8352
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:33 AM EST | Small Craft Advisory | JAX | 3 days | |
| Jan 21, 4:10 PM EST | Special Weather Statement | JAX | Hamilton | 50 min |
| Jan 21, 4:30 PM EST | Special Weather Statement | JAX | Hamilton | 45 min |
| Jan 21, 5:05 PM EST | Special Marine Warning | JAX | 55 min | |
| Jan 21, 5:19 PM EST | Special Weather Statement | JAX | Hamilton | 41 min |
| Jan 21, 5:57 PM EST | Special Marine Warning | JAX | 63 min | |
| Jan 21, 1:38 PM EST | Special Weather Statement | JAX | Coffee | 52 min |
| Jan 21, 1:45 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 45 min |
| Jan 21, 1:56 PM EST | Special Weather Statement | JAX | Atkinson, Coffee, Jeff Davis | 64 min |
| Jan 21, 2:15 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Coffee | 45 min |
| Jan 21, 2:22 PM EST | Severe Thunderstorm Warning | JAX | Appling | 23 min |
| Jan 21, 2:32 PM EST | Tornado Warning | JAX | Appling | 13 min |
| Jan 21, 2:54 PM EST | Special Weather Statement | JAX | Atkinson | 51 min |
| Jan 21, 2:57 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee | 19 min |
| Jan 21, 3:04 PM EST | Special Weather Statement | JAX | Bacon | 41 min |
| Jan 21, 3:10 PM EST | Special Weather Statement | JAX | Pierce | 50 min |
| Jan 21, 3:31 PM EST | Special Weather Statement | JAX | Clinch, Echols | 44 min |
| Jan 21, 3:34 PM EST | Special Weather Statement | JAX | Wayne | 41 min |
| Jan 21, 3:54 PM EST | Special Weather Statement | JAX | Pierce, Ware | 51 min |
| Jan 21, 5:04 PM EST | Special Weather Statement | JAX | Camden, Charlton, Glynn | 41 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.